MAUDE Adverse Event Report: STRYKER GMBH SCREW RACK WITH LID SPS IMPLANT CASE SCREWS Ø4.5/6.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREW RACK WITH LID SPS IMPLANT CASE SCREWS Ø4.5/6.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 901664
Medical Device Problem Codes Problem with Sterilization (1596); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the case is old and worn in some places and releases anomalous residues during sterilization.It is therefore not possible to proceed with the sterilization nor use it.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and it matches the alleged failure.The received screw rack with lid sps implant case screws was visually inspected in which we can see a crack propagating at the bottom, and we can also see that there are scratch black marks throughout the product which indicate wearing out of the device.A review of the labeling did not indicate any abnormalities.Due to the fact that this device was manufactured and in usage for more than 10 years of compliant performance, any material or manufacturing related issues can be excluded as this would have been evident in the beginning of life of the device.No corrective actions are required at this time.The root cause of this occurrence can be attributed to wear and tear over a period of time.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SCREW RACK WITH LID SPS IMPLANT CASE SCREWS Ø4.5/6.5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17782518
Report Number0008031020-2023-00342
Device Sequence Number12221921
Product Code LXH
UDI-Device Identifier04546540370686
UDI-Public04546540370686
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number901664
Device Lot Number6519-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown